Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Interpolation by multivariate splines

Authors: Charles K. Chui, Harvey Diamond and Louise A. Raphael
Journal: Math. Comp. 51 (1988), 203-218
MSC: Primary 41A05; Secondary 41A15, 65D07
MathSciNet review: 942150
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A general interpolation scheme by multivariate splines at regular sample points is introduced. This scheme guarantees the local optimal order of approximation to sufficiently smooth data functions. A discussion on numerical implementation is included.

References [Enhancements On Off] (What's this?)

  • [1] C. de Boor, The Polynomials in the Linear Span of Integer Translates of a Compactly Supported Function, MRC Report #2930, April 1986.
  • [2] C. de Boor, K. Höllig & S. Riemenschneider, "Bivariate cardinal interpolation by splines on a three-directional mesh," Illinois J. Math., v. 29, 1985, pp. 533-566. MR 806466 (87b:65008)
  • [3] C. K. Chui & H. Diamond, "A natural formulation of quasi-interpolation by multivariate splines," Proc. Amer. Math. Soc., v. 99, 1987, pp. 643-646. MR 877032 (88g:41010)
  • [4] C. K. Chui, K. Jetter & J. Ward, "Cardinal interpolation by multivariate splines," Math. Comp., v. 48, 1987, pp. 711-724. MR 878701 (88f:41003)
  • [5] I. J. Schoenberg, Cardinal Spline Interpolation, SIAM Regional Conference Series in Appl. Math., 1973. MR 0420078 (54:8095)
  • [6] G. Strang & G. Fix, "A Fourier analysis of the finite element variational method," C.I.M.E. II Ciclo 1971, Constructive Aspects of Functional Analysis (G. Geymonat, ed.), 1973, pp. 793-840.
  • [7] Sha Zhen, "On interpolation by $ S_2^1(\Delta _{mn}^{(2)})$," Approx. Theory Appl., v. 1, no. 2, 1985, pp. 71-82. MR 816602 (87d:41016)
  • [8] Sha Zhen, "On interpolation by $ S_3^1(\Delta _{mn}^{(1)})$," Approx. Theory Appl, v. 1, no. 4, 1985, pp. 1-18. MR 885350 (88d:65025)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A05, 41A15, 65D07

Retrieve articles in all journals with MSC: 41A05, 41A15, 65D07

Additional Information

Keywords: Multivariate splines, interpolation, optimal order, box splines, fundamental function, numerical implementation
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society